Alert archive / Iowa / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 92, NWS Quad Cities, IA

July 16, 2007Benton County, Linn County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 16, 2007, 6:51 PM CDT for Benton County, Linn County, Iowa. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2007, 6:51 PM CDT (23:51 UTC)
Expired
Jul 16, 2007, 7:45 PM CDT
In force
54 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

Counties Benton County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 123 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 7:04 PM CDTTSTM WND GST 50Urbana, IA
Jul 16, 7:46 PM CDTHAIL 0.25Palo, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 3:38 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1487 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 162351
SVRDVN
IAC011-113-170045-
/O.NEW.KDVN.SV.W.0092.070716T2351Z-070717T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
651 PM CDT MON JUL 16 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN EAST CENTRAL IOWA...
  LINN COUNTY IN EAST CENTRAL IOWA...

* UNTIL 745 PM CDT.

* AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  APPROXIMATELY NEAR URBANA...OR ABOUT 7 MILES NORTHEAST OF VINTON...
  AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CENTER POINT AND 6 MILES NORTHEAST OF SHELLSBURG AROUND 715 PM
  CDT...
  6 MILES NORTHEAST OF PALO AROUND 725 PM CDT...
  TODDVILLE AROUND 730 PM CDT...
  ROBINS...HIAWATHA AND ALBURNETT AROUND 740 PM CDT...
  8 MILES NORTH OF CEDAR RAPIDS AROUND 745 PM CDT...

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 19 AND 48.

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

LAT...LON 4230 9197 4220 9209 4196 9168 4223 9148

$$
3 follow-up statements
000 
WWUS53 KDVN 170015
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
714 PM CDT MON JUL 16 2007

IAC011-113-170045-
/O.CON.KDVN.SV.W.0092.000000T0000Z-070717T0045Z/
BENTON IA-LINN IA-
714 PM CDT MON JUL 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR LINN AND BENTON COUNTIES...

AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED APPROXIMATELY NEAR CHENEY...OR ABOUT NEAR VINTON...MOVING 
SOUTHEAST AT 20 MPH. AT 704 PM CDT...THE FIRE DEPARTMENT IN 
URBANA REPORTED PEA SIZE HAIL AND WINDS ESTIMATED BETWEEN 40 AND
50 MPH. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CENTER POINT AND SHELLSBURG AROUND 730 PM CDT...
  PALO AROUND 740 PM CDT...
  TODDVILLE...MIDWAY...LAFAYETTE AND ROBINS AROUND 745 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR EASTERN IOWA.

LAT...LON 4230 9197 4220 9209 4196 9168 4223 9148

$$
000 
WWUS53 KDVN 170034
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
734 PM CDT MON JUL 16 2007

IAC011-113-170045-
/O.CON.KDVN.SV.W.0092.000000T0000Z-070717T0045Z/
BENTON IA-LINN IA-
734 PM CDT MON JUL 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR LINN AND BENTON COUNTIES...

AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED APPROXIMATELY NEAR PALO...OR ABOUT 9 MILES NORTHWEST OF CEDAR
RAPIDS...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PALO AROUND 738 PM CDT...
  ATKINS AROUND 738 PM CDT...
  6 MILES SOUTHWEST OF HIAWATHA AROUND 740 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR EASTERN IOWA.

LAT...LON 4230 9197 4220 9209 4196 9168 4223 9148

$$
000 
WWUS53 KDVN 170044
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
745 PM CDT MON JUL 16 2007

IAC011-113-170055-
/O.EXP.KDVN.SV.W.0092.000000T0000Z-070717T0045Z/
BENTON IA-LINN IA-
745 PM CDT MON JUL 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR LINN AND BENTON COUNTIES
EXPIRES AT 745 PM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR EASTERN IOWA.

LAT...LON 4230 9197 4220 9209 4196 9168 4223 9148

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 12:45 PM CDT, 6 hours 6 minutes earlier.

Area forecast discussion, Jul 16, 12:45 PM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1245 PM CDT MON JUL 16 2007

.UPDATE...
CURRENT CONVECTION HAS EVOLVED INTO A QUASI-MCS AND IS BEING DRIVEN
BY A COMBINATION WEAK SHORTWAVE/VORT MAX ALOFT. SAID CONVECTION
SHOULD BE EXITING THE AREA OVER THE NEXT FEW HOURS. AS A RESULT HAVE
LOWERED MAX TEMPS/POPS SOMEWHAT FOR THE AFTERNOON.

15Z RUC SHOWS MOISTURE/SPEED CONVERGENCE TO DEVELOP ACROSS IOWA
DURING THE AFTERNOON. SATELLITE TRENDS ARE STARTING TO SHOW MORE CU
DEVELOPMENT AND RADAR TRENDS ARE PICKING UP A FEW NEW SHRA/TSRA.
EXPECT DEVELOPMENT TO CONTINUE THROUGH THE AFTERNOON AND LIKELY
RIGHT OVER THE CWFA. NEW 12Z MODELS STILL HAVING SOME PROBLEMS
REGARDING MCS DEVELOPMENT/FRONTAL PLACEMENTS LATE THIS
AFTERNOON/TONIGHT. HEAVY RAIN OVER PART OF THE CWFA IS A GIVEN
TONIGHT. PLACEMENT IS THE KEY.       ...08...

./PREVIOUS DISCUSSION/...
.SYNOPSIS...
AT 2 AM...GENESIS OF CONVECTION BREAKING OUT PAST FEW HOURS OVER
CENTRAL IA AND NW INTO NORTH PLAINS AND CANADA AS LEAD SERIES OF
NW UPPER LEVEL DISTURBANCES DIVE SE TOWARDS AREA.  SURFACE LOW IN
SOUTH DAKOTA AND PRESSURE FALLS SUPPORT CONVECTION TO MOVE INTO
FORECAST AREA TODAY WITH LOBE OF 60 TO 65+F DEWPOINTS POOLING NW
INTO MISSOURI RIVER VALLEY SUPPORTING FUEL FOR CONVECTION. RADAR
TRENDS SUGGEST SOME CONVECTION TO ARRIVE BY 8 AM WEST SECTIONS AND
NEXT UPPER LEVEL WAVE TO ARRIVE TO FIRE OR REFIRE CONVECTION OVER
NW SECTIONS OF CWFA BY DUSK.  NGM/ECMWF/UKMET QPF FIELDS BETTER
AGAIN THAN GFS/NAM-WRF AS HAS BEEN CASE RECENTLY AND THEIR FORCING
USED IN FIRST 24 HOURS OF FORECAST.  LATEST 06Z NAM-WRF THOUGH DOES
COME MUCH CLOSER TO UKMET/ECMWF/NGM SOLUTIONS.

&&

.SHORT TERM...TODAY AND TONIGHT...PER ABOVE RATIONALE...HAVE UPPED
POPS BUT OTHERWISE CURRENT FORECAST CLOSE TO ON TRACK.  MAX TEMPS
WITH CLOUDS AND PRECIPITATION AND PERSISTENCE PAST FEW DAYS HAVE
LOWERED MANY AREAS A COUPLE OF DEGREES.  POSSIBLE LATE PM IF GET
ENOUGH HEATING WITH TEMPS INTO UPPER 80S AND UPPER 60 DEWPOINTS THAT
SOME MARGINALLY SEVERE STORMS COULD FIRE WEST OF MISSISSIPPI RIVER
TIL MID EVENING. MAIN CONCERN CONTINUES TO BE FAVORABLE HEAVY RAIN
SETUP TONIGHT WITH MCS AND POSSIBLE BACK-BUILDING WITH PWS OF GT
1.75.  AGREE WITH HPC OF AREAS OF 1 TO 2 INCHES PER LOCAL TECHNIQUES
WITH ISOLATED 3 TO 4 INCHES POSSIBLE BUT APPEARS HIGHEST RISK OF
HEAVY RAINS IS SW 2/3 TO 3/4 OF AREA BASED ON 850 THETA-E ADVECTION
AND WAA TOOL APPLIED TO UKMET AND ECMWF GUIDANCE.  HAVE ADDED HEAVY
RAIN VERBIAGE TO FORECAST AND PASS CONCERN FOR DAY SHIFT TO EVALUATE
POTENTIAL FOR WATCH BUT ATTM BELIEVE AREA CAN TAKE RAINS INTO TUESDAY
AM...BUT AFTER THAT WE WILL HAVE LIMITED ABILITY TO TAKE ANY MORE
RAIN.  SEVERE STORM ALGORITHMS STILL SUGGEST POTENTIAL FOR PENNY TO
NICKEL SIZE HAIL AND GUSTY WINDS OF 35 TO 50 MPH IN STRONGEST STORMS
WITH ISOLATED GUSTS TO NEAR 60 MPH BUT ANY SEVERE WEATHER W/R/T
INTENSITY AND COVERAGE SHOULD BE LIMITED.     ..NICHOLS..

.LONG TERM...TUESDAY THROUGH NEXT SUNDAY...
SUITE OF LATEST MODEL RUNS CONTINUE TO SUGGEST CONVECTIVELY ACTIVE
WEEK AHEAD WITH WATER TROUBLE FOR PORTIONS OF THE FCST AREA...AS
MAIN LLVL BAROCLINICITY CONTINUES TO UNDULATE SOMEWHERE FROM THE
DAKOTAS...DOWN THROUGH THE SOUTHERN GRT LKS UNDER CONTINUING
NORTHWEST CYCLONIC FLOW PATTERN. THE DIFFICULTIES REMAIN WITH THE
DIFFERENCES BETWEEN THE MODELS ON HOW FAR NORTH OR SOUTH THE MAIN
THERMAL RIBBON GETS ORIENTED AND STRENGTH AND PLACEMENT OF SHORT
WAVES RIPPLING THROUGH THE UPPER FLOW FOR THE DEVELOPMENT OF
CONVECTIVE SYSTEMS. MUCH WILL DEPEND ON WHAT HAPPENS MON NIGHT AND
HOW FAR SOUTH MAIN BOUNDARY GETS SHOVED SOUTH BY CONVECTION...AS WELL
AS OTHER OUTFLOW BOUNDARIES AND DISCONTINUITIES LITTERING THE DVN
CWA. THE 00Z GFS AND ESPECIALLY THE UKMET EVOLVE MAIN LLVL BOUNDARY
FAR ENOUGH NORTH FOR MAIN STORM COMPLEX TO DEVELOP AND PROPAGATE
MAINLY NORTH AND NORTHEAST OF THE FCST AREA TUE AFTERNOON AND
NIGHT...ALLOWING BUILDING HEAT DOME TO ENGULF THE SOUTH HALF OF THE
CWA WITH MID 90 DEGREE HEAT AND HIGH HUMIDITIES. THE CRAZY NAM NOW IS
FURTHEST SOUTH BY STALLING THE BOUNDARY ALONG THE I80 CORRIDOR/AS
OPPOSED TO BLOWING IT THROUGH AND UNREALISTICALLY WELL SOUTH OF THE
FCST AREA LIKE ON PREVIOUS RUNS/ ON TUE AND LIGHTS UP THE HEART OF
THE AREA WITH AN AFTERNOON MCS. PREFER THE MORE CONSISTENT ECMWF WITH
THE NEW 00Z RUN HANGING BOUNDARY UP ACRS THE NORTHERN THIRD WITH
BACKING LLVL FLOW INTO THIS AND OTHER TYPE BOUNDARIES FOR A
CONVERGENT AND BACK-BUILDING TYPE SCENARIO TUE INTO TUE NIGHT. WITH
MANY HEAVY RAIN SIGNALS WITH THIS RICH THTA-E MOISTURE FEED IMPINGING
ON THE BOUNDARIES SUCH AS PW/S OVER 1.6 INCHES AND MID TEEN C H85 MB
DPTS...FLASH FLOOD WATCH LIKELY NEEDED FOR THE NORTH HALF OF THE DVN
CWA FOR TUE INTO WED...IF ONE NOT ALREADY ISSUED. TEMP FCST TRICKY
FOR TUE WITH BIG GRADIENT FROM NORTHEAST-TO-SOUTHWEST...DEPENDING OF
COURSE ON EVENTUAL BOUNDARY PLACEMENT AND CONVECTIVE DEBRIS. COULD BE
UPPER 70S IN NORTHEAST...AND LOW TO MID 90S IN THE FAR
SOUTH/SOUTHWEST BY LATE TUE AFTERNOON.

ON WED..ACCEPTED EUROPEAN MODELS TREND THE MAIN THERMAL RIBBON
SLIGHTLY FURTHER NORTH...BUT SUGGEST LATE AFTERNOON AND EVENING MCS
INITIATION/ALTHOUGH BY A WEAKER VORT AND MARGINAL LLVL CONVERGENCE/
SOMEWHERE OVER SOUTHWEST MN INTO NORTH CENTRAL IA. STEERING FLOW
AND BAROCLINICITY WOULD AGAIN PROPAGATE SOME OF THIS ACTIVITY ACRS
THE LIKELY ALREADY HARD HIT NORTHERN THIRD TO HALF OF THE FCST AREA
WED NIGHT. LONGER RANGE SIGNALS SUGGEST THIS WED NIGHT ACTIVITY AS
WELL AS MORE FROM GRT LKS BACK DOOR HIGH STARTING TO DUMP DOWN
NORTHERN LK MICHIGAN TO SHUNT MAIN LLVL BOUNDARY ALONG AND JUST
SOUTH OF THE DVN CWA ON THU...WITH THE POTENTIAL OF ANOTHER WAVE
RIPPLING EAST ALONG IT ON SOUTHERN FRINGE OF MAIN STORM TRACK. WITH
THE H85 BOUNDARY GETTING ALIGNED OVER CENTRAL INTO SOUTHERN IA AND
WEST CENTRAL IL...THIS WOULD MAKE THE SOUTH HALF OF THE FCST MORE
SUSCEPTIBLE TO A CONVECTIVE COMPLEX AND WILL BUMP UP POPS TO 30 ACRS
THE SOUTH HALF. SEASONABLY STRONG CANADIAN HIGH PRESSURE STILL
LOOKING ON TARGET TO FINALLY SCOUR OUT THE MESS ON FRIDAY...WITH
EXTENT OF LOWERING THICKNESSES AND INCOMING H85 MB TEMPS SUGGESTING
NEAR RECORD OR POSSIBLY RECORD LOW TEMPS IN THE UPPER 40S TO LOW 50S
SAT MORNING...AND SAT HIGH TEMPS NOT GETTING OUT OF THE 70S.
..12..

&&

.AVIATION...
GENERAL VFR CONDITIONS TODAY AND TONIGHT...WITH SCTD TSRA/SHRA
POSSIBLE AFTER 14Z...INCREASING IN COVERAGE THROUGH PERIOD WITH
INTERMITTENT MVFR CONDITIONS AT CID/DBQ/MLI THIS EVENING AFTER 01Z
AND CONTINUING OVERNIGHT IN STRONGEST STORMS WITH CEILINGS 1-3,000
FT AND VISIBILITIES 2 TO 5 MILES.    ..NICHOLS..

&&

DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

NICHOLS/12
Hazardous weather outlook, Jul 16, 4:50 AM CDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT MON JUL 16 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-171000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
450 AM CDT MON JUL 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING WEAK WARM FRONT WILL PRODUCE THUNDERSTORMS AND
SHOWERS. HIGH MOISTURE AND FREEZING LEVELS ALONG WITH WEAK WINDS
ALOFT WILL CREATE FAVORABLE CONDITIONS FOR LOCALLY HEAVY RAIN CAUSED
BY SLOW MOVING STORMS REDEVELOPING OVER THE SAME AREA. SEASONALLY
MOIST SOILS COMBINED WITH ANY HEAVY RAIN MAY RESULT IN LOCALIZED
FLASH FLOODING.

THERE IS ALSO THE RISK OF STRONG TO A FEW SEVERE STORMS THIS
AFTERNOON UNTIL MID EVENING MAINLY WEST OF THE MISSISSIPPI RIVER. THE
PRIMARY RISK WILL BE STRONG TO LOCALLY DAMAGING WINDS OF 40 TO 60
MPH...WITH A SECONDARY RISK OF LARGE HAIL UP TO THE SIZE OF NICKELS.

THE STORM PREDICTION CENTER HAS THE REGION IN A SLIGHT RISK FOR
SEVERE WEATHER TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LATEST INDICATIONS SUGGEST THUNDERSTORMS WILL REFORM ALONG AND NORTH
OF INTERSTATE 80 BY TUESDAY AFTERNOON AND CONTINUE INTO TUESDAY
NIGHT...WITH THE ENTIRE AREA EVENTUALLY EXPERIENCING STORMS THROUGH
WEDNESDAY MORNING. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE
MORE HEAVY RAIN...RESULTING IN LOCALIZED FLASH FLOODING...AS WELL AS
PRODUCING LARGE RISES ON AREA RIVERS AND STREAMS. A FEW STORMS MAY
REACH SEVERE LEVELS BY PRODUCING LARGE HAIL AND DAMAGING STRAIGHT
LINE WINDS.

THE STORM PREDICTION CENTER HAS INCLUDED THE ENTIRE REGION IN A
SLIGHT RISK FOR SEVERE WEATHER TUESDAY AND TUESDAY NIGHT.

WEDNESDAY THROUGH THURSDAY...ADDITIONAL UPPER LEVEL DISTURBANCES WILL
MOVE ALONG A FRONTAL BOUNDARY WAVERING THROUGH THE REGION...PRODUCING
MORE EPISODES OF SHOWERS AND THUNDERSTORMS. THE POTENTIAL CONTINUES
FOR MORE HEAVY RAIN RESULTING IN ADDITIONAL FLOODING...WITH A FEW
STORMS POSSIBLY REACHING SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MAINLY IN IOWA AND MISSOURI...
ESPECIALLY BETWEEN 3 AND 10 PM.

NICHOLS/12

In the hours before

Local storm report, Jul 16, 5:55 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
555 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND GST     WASHINGTON              41.30N 91.69W
07/16/2007  E40.00 MPH       WASHINGTON         IA   TRAINED SPOTTER

0549 PM     TORNADO          7 W HASKINS             41.33N 91.67W
07/16/2007                   WASHINGTON         IA   LAW ENFORCEMENT

            REPORTED TO LAW ENFORCEMENT

0550 PM     HAIL             WASHINGTON              41.30N 91.69W
07/16/2007  E1.75 INCH       WASHINGTON         IA   TRAINED SPOTTER

&&

TAS
Local storm report, Jul 16, 6:01 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
601 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             6 NNE WASHINGTON        41.38N 91.65W
07/16/2007  E0.88 INCH       WASHINGTON         IA   BROADCAST MEDIA

            TIME UNKNOWN

0556 PM     TSTM WND DMG     6 NNE WASHINGTON        41.38N 91.65W
07/16/2007                   WASHINGTON         IA   BROADCAST MEDIA

            TREE DAMAGED

0557 PM     TSTM WND DMG     KALONA                  41.49N 91.70W
07/16/2007                   WASHINGTON         IA   BROADCAST MEDIA

            CORN FLATTENED NEAR KALONA NEAR HWY 22

0557 PM     TSTM WND DMG     KALONA                  41.49N 91.70W
07/16/2007                   WASHINGTON         IA   BROADCAST MEDIA

            FARM BUILDINGS DAMAGED NEAR THE INTERSECTION OF HIGHWAY
            22 AND HIGHWAY 1

&&

TAS
Local storm report, Jul 16, 6:13 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
613 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     4 NW RICHLAND           41.23N 92.05W
07/16/2007  E45 MPH          KEOKUK             IA   TRAINED SPOTTER

0606 PM     TSTM WND DMG     3 E KALONA              41.49N 91.64W
07/16/2007                   WASHINGTON         IA   TRAINED SPOTTER

            CORN DAMAGED IN SEVERAL LOCATIONS BETWEEN KALONA AND
            RIVERSIDE.

0539 PM     TSTM WND DMG     KALONA                  41.49N 91.70W
07/16/2007                   WASHINGTON         IA   TRAINED SPOTTER

            BRANCHES DOWN AND PONDING OF WATER ON CITY STREETS

0549 PM     HAIL             WASHINGTON              41.30N 91.69W
07/16/2007  E0.88 INCH       WASHINGTON         IA   AMATEUR RADIO

&&

TAS
Local storm report, Jul 16, 6:15 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
615 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     TSTM WND DMG     WASHINGTON              41.30N 91.69W
07/16/2007                   WASHINGTON         IA   TRAINED SPOTTER

            POWER IS OUT IN TOWN AND DITCHES ARE FULL OF RAINWATER

&&

TAS
Local storm report, Jul 16, 6:24 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
624 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     WASHINGTON              41.30N 91.69W
07/16/2007                   WASHINGTON         IA   LAW ENFORCEMENT

            POSSIBLE TORNADO - AUTO DEALERSHIP DAMAGED, TREES
            DOWN,POWER OUT IN NUMEROUS AREAS ACROSS COUNTY, WINDMILL
            DOWN.

&&

TAS
Local storm report, Jul 16, 6:49 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
649 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             3 NE FAIRFIELD          41.04N 91.93W
07/16/2007  M0.88 INCH       JEFFERSON          IA   TRAINED SPOTTER

            PENNY AND QUARTER SIZE HAIL AT JUNCTION OF PLEASANT PLAIN
            AND OLIVE.

&&

ELLIOTT

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 3:27 PM CDTSevere Thunderstorm WarningDVNLinn48 min
Jul 16, 3:39 PM CDTSevere Thunderstorm WarningDVNJohnson51 min
Jul 16, 4:18 PM CDTTornado WarningDVNJohnson42 min
Jul 16, 4:44 PM CDTFlash Flood WarningDVNJohnson6 hr
Jul 16, 4:49 PM CDTSevere Thunderstorm WarningDVNWashington56 min
Jul 16, 5:08 PM CDTSevere Thunderstorm WarningDVNJohnson40 min
Jul 16, 5:36 PM CDTTornado WarningDVNWashington39 min
Jul 16, 5:40 PM CDTFlash Flood WarningDVNWashington6 hr
Jul 16, 6:04 PM CDTSevere Thunderstorm WarningDVNHenry56 min
Jul 16, 6:13 PM CDTSevere Thunderstorm WarningDVNJefferson, Keokuk62 min
Jul 16, 6:26 PM CDTTornado WarningDVNJefferson49 min
Jul 16, 6:58 PM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more59 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.